This forum is for questions and support regarding What Causes Lyme Disease, Diagnosing Lyme Disease, Joint Pain issues, Living with Lyme Disease, Nervous System issues, Prevention, Risk Factors, Skin Disorders, Symptoms and Treatments.
Well, I started my treatment last week. I'm doing okay but having a hard time adjusting to the timing of all this along with having to take a lot of supplements. I'm taking Ketec and Cipro and with the Cipro, you have to take 2 hours before taking any mag/zinc, etc. Then, once you take it, you have to wait six hours or something like that (I might have all this backwards). Anyway, as you can tell, this is all very confusing.
So, I'm trying something new. I usually wake up several times during the night. So, I figure if I wake up between 2-4 am, I'll take my meds and then take then about 2-4pm again. This way, it's not during breakfast when I take my supplements or at dinner when I take the next batch.
Problem is though, about 11-12 am, I get super bad nausea. Ugh
And, I'm feeling sooo bloated and uncomfortable. I think it's because I started taking Florastor 2x a day with the ABX.
Anyway, I'll keep all updated. I am having an increase in the neuropathy type feelings and stabbing feelings in the bottom of my feet. But other than that and a little fatigue, I'm hanging in there.
Good to hear you are moving ahead ... but sorry it's a hassle! :(
I put together a daily meds/supps chart for myself, and used a timer (on my cellphone) to remind me when it was time to take the next batch of pills, and then I'd check off the little box on the chart for each pill time accomplished. So, for each week I'd start a new chart with days across the top, and hours down the side, with the name of each med to be taken at which time. Sounds complicated, but it wasn't.
If you continue having problems with the Florastor, talk to the doc -- I am apparently yeast-sensitive, and Florastor just glommed onto me and gave me a massive yeast infection throughout my digestive tract and otherwise (like bloodshot eyes like you can't believe). My doc said he had never seen that happen, but there are people who are yeast-sensitive and I'm apparently one of them.
The advantage to the yeast-based probiotics like Florastor is that they can be taken WITH the antibiotics. Other, non-yeast probiotics like acidophilus are bacterial, so the antibiotics kill them along with all the other bacteria. I think my doc assumed it was better to use Florastor and not have to worry about a systemic yeast infection (due to the antibiotics killing off all the 'good' bacteria), and that's a good theory, except it didn't work for me -- it just caused more problems.
DO TALK TO YOUR DOC about using acidophilus instead of Florastor -- as long as you take the acidophilus at least "X" hours before or after your antibiotics, the acidophilus will have had enough time to deploy in your body so that the antibiotics don't kill it all off. Or that's what I was told by another doc that I trust. I was told that taking the acidophilus at least 2 hours before or after the antibiotics was enough time-spacing to let the acidophilus deploy fully.
If you're bloating, that could be the Florastor. Just sayin'.
Glad to hear you're holding up pretty well! I remember the hassle of timing with some medications. I worked out a schedule, too, and even put reminders on my cell phone. I have had an Excel spreadsheet checklist each week since I started treatment. They are also very useful as a medication history.
When I had a lot of bloating, it was yeast. You might consider switching to an acidopholus probiotic instead. I take Klaire Labs Complete and it has worked really well for me. I take it two hours away from antibiotics.
To avoid nausea, I take my meds after a meal as much as possible. Some I can't because of scheduling, so I make sure I have a big enough snack that the meds won't upset my stomach. (I'm pretty sure I've gained a few pounds on my latest protocol thanks to the need to eat five times a day for three different abx.)
You might ask your doc for something to help you sleep. Waking up several times per night is exhausting and slows down the healing and recovery process. Sleep is hugely important. The one thing my hospital neuro did well was prescribe a "sleep" med for me that got me sleeping through the night.
(I found put a few days later that it's actually an antidepressant. My PCP just explained to me today that it's a drug that is often given to people with pain, as it affects how the brain processes pain. A year later I finally understand why she chose that drug for me!). I am just now easing off the dosage, and I expect to be off it within a couple months. The antidepressant effect was a nice bonus. Dealing with Lyme can make anybody depressed.
Hang in there! It is great to hear you've started treatment.
My Bartonella has left me with memory issues and brain fog. I just wanted to let you know that insurance will pay for a nurse to come in and do your medication boxes if your doctor will write a script. You will just need to buy the boxes. My brain can't handle the lists or spreadsheets. So the nurse comes in every two weeks and sets them up for me.
Jackie: I took Florastor for a whole year twice a day with my ABX when I was on the prior with no problems. I'm thinking that it's my body adjusting to them (and the bioidentical hormones that I started a few months ago), so I'm just going to stay with what I'm on for now.
Ricobord: I was actually taking Lunesta for almost over a year until I recently started on the BHRT. After starting on that, I was able to stop my Lunesta. I actually feel like I sleep well and wake up rested most mornings. When I was taking the Lunesta, I usually felt like I had a sleeping pill hangover almost every morning that would last me through lunch time. I feel MUCH better not taking that stuff thank goodness. I just usually wake up and have to use the potty or my hubby wakes me snoring...that type of thing.
Jackie: I didn't want to dig up an old thread, but I wanted you to know on the amalgams that my integrative doctor wants me to have the old fillings removed because I tested really high on metals with my blood testing. I only have two teeth that I most likely have mercury under the crowns and so I'm going to have those removed by a holistic dentist that takes a lot of precautions when removing mercury.
Sometime later this year, my doctor wants me to start chelation for the metals but wants to wait for a while since I just started by on my ABX treatment. I totally LOVE my new doctor!!!! She is awesome and knows her stuff!
Thanks for the information ... I have some old gunky fillings that probably need taking care of too, so it's a topic that interests me.
May I make a suggestion? Take the test results your integrative doc ran that show the high levels and show them to your Lyme doc and tell him what and when you are proposing to do about the fillings. Doc may say 'ok', or may say 'yes have them done asap', or may say 'wait until [Lyme treatment is over][some other time marker]'.
My only thought is that your Lyme doc may have insight into timing that your other docs don't, and getting everyone's views before you proceed might be the prudent thing to do. Your Lyme doc may have insight into how this would affect your given the great stress Lyme and treatment are already putting on it -- like it's nice to buy a third car, but if you only have a two-car garage, something's gotta give.
Your Lyme doc may suggest that on balance it would be better to wait till your immune system is not stressed by Lyme and Lyme treatment. Or the doc may say 'Do it.' It's a balancing act, and your dentist and integrative doc may not fully appreciate what Lyme does to one's body.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.